Back to Ask the Diabetes Team Ask the Diabetes Team

From Milton, Florida, USA:

My son is taking Focalin, 10mg. He has complained of being tired and hungry in the afternoons. We took him to his pediatrician who had an A1c test done and she said that it is normal. My wife and I have been monitoring his blood sugar each morning since the test and it was 110 mg/dl [6.1 mmol/L] and 178 mg/dl [9.9 mmol/L]. Since his A1c test came back normal, could his ADHD medications be causing his higher blood sugars?


ADD medications do not typically cause high blood sugars. I would suggest monitoring your son for the symptoms of diabetes rather than checking blood sugars with a handheld glucometer regularly. For more information, see Symptoms of Diabetes. You may wish to review your concerns with your pediatrician who will assist you with monitoring for diabetes.


Original posting 26 Mar 2006
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.